400 mg capsules, soft ibuprofen

1. What Iprensa is and what it is used for

Iprensa belongs to a group of medicines called NSAIDs (non-steroidal anti-inflammatory / anti-rheumatic medicines).

Iprensa is an analgesic, antipyretic and anti-inflammatory.

Adults and adolescents over 12 years of age: Iprensa soft capsules are used for temporary mild to moderate pain conditions, such as headaches, muscle and joint pain, and fever in colds.

Clean soft capsules usually work within 30 minutes. The analgesic effect lasts for up to 8 hours.

Ibuprofen contained in Iprensa may also be approved for the treatment of other conditions not mentioned in this leaflet. Ask your doctor, pharmacist, or other healthcare professional if you have any further questions, and always follow their instructions.

2. What you need to know before taking Iprensa

Do not take Iprensa

  • if you are allergic to ibuprofen or any of the other ingredients of this medicine (listed in section 6).
  • during the last three months of pregnancy
  • if you have any disease with an increased tendency to bleed
  • if you have severe liver or kidney disease
  • if you have severe heart failure
  • if you have or have had stomach ulcers or duodenal ulcers , or have previously had stomach ulcers or duodenal ulcers during treatment with Iprensa or similar preparations
  • if you have had allergic symptoms (eg difficulty breathing, nasal congestion, rash) while taking acetylsalicylic acid or similar medicines for inflammation
  • if you are about to undergo, or have recently undergone, heart surgery

Warnings and cautions

Ibuprofen can cause severe allergic reactions, especially if you are allergic to acetylsalicylic acid. Symptoms may include hives, swelling of the face, asthma (wheezing or wheezing), shock, flushing, rash, or blisters with or without fever. If you get any of these symptoms, stop taking Iprensa and contact a doctor immediately.

Serious skin reactions have been reported during treatment with Iprensa. You should stop taking Iprensa immediately and seek medical attention if you develop any rash, mucous membrane ulcers, blisters, or other signs of allergy, as these may be the first signs of a very serious skin reaction. See section 4.

The lowest dose and shortest possible treatment time should always be sought to reduce the risk of side effects. A higher dose than recommended can lead to serious risks. Do not use different types of painkillers at the same time without a doctor’s prescription.

You should discuss your treatment with a doctor or pharmacist before taking Iprensa if you:

  • have heart problems including heart failure , angina (chest pain) or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs or feet due to narrow or blocked blood vessels) or some form of stroke (including “mini-stroke”) or transient ischemic attack ( TIA )).
  • have high blood pressure , diabetes , high cholesterol, a history of heart disease or stroke in the family or if you are a smoker.
  • have fluid retention in the body ( edema ).
  • have or have had the following diseases or symptoms:
    • SLE or other connective tissue disease
    • impaired renal or hepatic function
    • asthma
    • inflammatory bowel disease, previous stomach ulcers or other increased tendency to bleed

Infection is

Prensa can hide signs of infection such as fever and pain. Therefore, Iprensa may delay the appropriate treatment of infection and increase the risk of complications. This has been observed in pneumonia caused by bacteria and in bacterial skin infections associated with chickenpox. If you are taking this medicine while you have an infection and the symptoms of infection persist or worsen, contact your doctor:

  • Adults: You must talk to a doctor if you do not feel better or if you feel worse after 3 days with fever and after 5 days with pain.
  • Adolescents over 12 years of age: Contact a doctor if adolescents need to use this medicine for more than 3 days, or if their symptoms worsen.

For chickenpox, Iprensa should not be used.

If you have previously had problems with the gastrointestinal tract, you should contact a doctor if you have symptoms from the abdomen. Contact with a doctor is especially important if the symptoms occur at the beginning of treatment and in elderly patients.

Elderly people should be aware of the increased risk of side effects that exist in old age.

Anti-inflammatory/analgesic drugs such as ibuprofen may be associated with a small increased risk of heart attack or stroke, especially when using high doses. Do not exceed the recommended dose or treatment time (3 days for fever and 5 days for pain).

Prensa can affect the possibility of getting pregnant, see the section Pregnancy and breastfeeding for more information.

Children and adolescents:

Iprensa should not be given to children under 12 years of age.

There is a risk of impaired kidney function in children and adolescents who are dehydrated.

Contact a doctor before use if you think your child is dehydrated. The risk of dehydration may increase if the child has not drunk fluids or if he has lost a lot of fluid due to vomiting, diarrhea, or high fever.

Other medicines and Iprensa

Tell your doctor or pharmacist if you are taking, have recently taken, or might take any other medicines.

Do not use different types of painkillers at the same time without a doctor’s prescription.

Iprensa may affect or be affected by treatment with certain medicines, for example against:

  • tumor er and disorders of the immune system (methotrexate)
  • manic depressive illness (lithium)
  • irregular heartbeat ( digoxin )
  • pain ( acetylsalicylic acid )
  • blood clots (ie blood thinners, eg acetylsalicylic acid , dicumarol, warfarin , ticlopidine)
  • depression (so-called SSRIs )
  • high blood pressure ( ACE inhibitors eg captopril , beta blockers eg atenolol, angiotensin II receptor antagonists eg losartan )
  • inflammation ( corticosteroids are)
  • fungal infections (eg voriconazole and fluconazole )
  • diabetes (sulphonylureas)
  • HIV – infection (zidovudine)
  • certain immunosuppressive drugs against rejection of transplanted organs (eg cyclosporine, tacrolimus)

Some other medicines may also affect or be affected by treatment with Iprensa. You should therefore always consult your doctor or pharmacist before using Iprensa with other medicines.

Cleanse with food, drink and alcohol

Iprensa can be taken with food and drink. Iprensa works faster if the capsule is taken on an empty stomach. The risk of bleeding in the gastrointestinal tract may increase if you drink alcohol.

Pregnancy, breastfeeding and fertility

If you are pregnant or breastfeeding, think you may be pregnant, or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Pregnant women should not use Iprensa during the last three months of pregnancy.

Iprensa should be avoided by women who are planning to become pregnant or are pregnant. Treatment during any part of the pregnancy should only be done after a doctor’s prescription.

Iprensa passes into breast milk but is unlikely to affect breastfed infants. Talk to your doctor if you need more than temporary use of Iprensa during breastfeeding.

Treatment with ibuprofen may affect the ability to conceive. This effect is temporary and ceases if the medication is stopped. Ibuprofen is not recommended for women who want to become pregnant or undergo infertility tests.

Driving and using machines

Iprensa may impair the ability of some people to react,

for example, due to side effects such as visual disturbances. This should be borne in mind at times when increased attention is required,

eg when driving a car.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Important information about some of the ingredients of Iprensa

Iprensa contains sorbitol (96 mg). Sorbitol is a source of fructose. If you (or your child) do not tolerate certain sugars, or if you (or your child) have been diagnosed with hereditary fructose intolerance, a rare, inherited disease that prevents fructose from being broken down, consult a doctor before using this medicine.

How to take Iprensa

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Ask your doctor or pharmacist if you are unsure.

The lowest effective dose should be used for the shortest possible time to relieve symptoms. Contact a doctor if you have an infection and the symptoms (such as fever and pain) persist or worsen (see section 2).

Adults: Contact a doctor if the symptoms worsen or do not improve within 3 days in case of fever and within 5 days in case of pain.

Adolescents over 12 years of age:  Contact a doctor if children and adolescents need to use this medicine for more than 3 days, or if symptoms worsen.

Adults and adolescents over 12 years of age (≥40 kg): 1 capsule of 400 mg if needed 1-3 times a day at least 4-6 hours apart. The maximum daily dose should not exceed 3 capsules (total 1,200 mg). More than 1 capsule (400 mg) at a time does not provide a better analgesic effect.

The capsules should be taken together with liquid and should be swallowed whole.

If you take more Iprensa than you should

If you have ingested too much medicine or if e.g. If a child has ingested the medicine by mistake, contact a doctor, hospital, or the Poison Information Center for risk assessment and advice.

Symptoms may include nausea, stomach pain, vomiting (with blood), headache, ringing in the ears, confusion, and jerky involuntary eye movements. At high doses, drowsiness, chest pain, palpitations, unconsciousness, seizures (mainly in children), weakness and dizziness, blood in the urine, chills, and difficulty breathing have been reported.

The symptoms usually come within 4 hours.

If you forget to take Iprensa

Do not take a double dose to make up for a forgotten capsule.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Stop taking Iprensa and contact a doctor immediately if you get any of the following symptoms ( angioedema, occurs in less than 1 in 100 users):

  • swelling of the face, tongue or throat
  • difficulty swallowing
  • hives and difficulty breathing

Severe skin reactions when using NSAIDs have been reported in very rare cases. Stop taking Iprensa and consult a doctor if you get a rash or damage to the mucous membranes.

A severe skin reaction called DRESS syndrome can occur. Symptoms of DRESS include rash, fever, swollen lymph nodes, and an increase in eosinophils (a type of white blood cell ).

Widespread red, scaly rash with lumps under the skin and blisters mainly in the folds of the skin, on the torso and arms together with fever at the beginning of treatment ( acute generalized exanthematous pustulosis ), have been reported. Stop using Iprensa immediately if you develop these symptoms and seek medical attention immediately. See also section 2.

Other side effects may occur

Common (affects more than 1 user in 100):

  • Headache
  • Dizziness
  • Somnolence
  • Gastrointestinal side effects (heartburn, diarrhea, nausea, vomiting, abdominal pain)
  • Rash
  • Impotence

Uncommon (affects less than 1 user in 100): Insomnia, anxiety. Impaired vision, impaired hearing. Bleeding such as nosebleeds and blood in the urine, prolonged bleeding time. Asthma, allergic rhinitis. Constipation. Inflammation, sores, or bleeding in the gastrointestinal tract. Angioedema (sudden swelling eg in the face or tongue). Hives, itching, slight bleeding in the skin and mucous membranes. 

Rare (affects less than 1 in 1,000 people):  Non-bacterial meningitis. Soft-tissue infections associated with chickenpox. Blood count changes. Allergic reaction, hypersensitivity. Fluid accumulation in the body. Confusion, depression. Stroke. Powerful drive to be physically active with simultaneous mental anxiety ( psychomotor hyperactivity). Visual impairment, blurred vision. Heart failure, heart attack, high blood pressure. Cramps in the trachea. Bleeding or ruptured stomach ulcer, Crohn’s disease, burning sensation or irritation of the mouth, inflammation in the pancreas. Liver and kidney effects. Skin and mucosal effects such as epidermal detachment and/or multiple skin redness (sometimes severe). Stevens-Johnson syndrome (an extremely severe allergic reaction with skin rash usually in the form of blisters or sores in the oral cavity and eyes as well as other mucous membranes such as the genitals). Lowered body temperature.

Has been reported (occurs in an unknown number of users):  clearly defined, a reddened rash with or without blisters that reappear in the same place on the skin or mucous membrane with repeated use of ibuprofen, even mild itching may occur (fixed drug rash); the skin becomes photosensitive.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This also applies to any side effects not mentioned in this information. You can also report side effects directly to the Medical Products Agency, By reporting side effects, you can help increase drug safety information. 

5. How to store Iprensa

Keep this medicine out of the sight and reach of children.

Do not store above 25 ° C.

Do not use this medicine after the expiry date which is stated on the carton after EXP. dat. The expiration date is the last day of the specified month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

  • The active substance is ibuprofen . 1 capsule contains 400 mg ibuprofen .
  • The other ingredients are macrogol, gelatin, sorbitol, potassium hydroxide and purified water

What the medicine looks like and contents of the pack

The soft capsules are transparent, slightly yellow, and have a liquid content.

One pack contains 10 or 20 capsules.

Not all pack sizes may be marketed.

Marketing Authorisation Holder

Tel: 08-503 385 00

med-info@its.jnj.com

Muhammad Nadeem

Leave a Reply